Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Albany, NY

August 13, 2016Rensselaer County, New York

NWS Albany, NY issued this special weather statement at Aug 13, 2016, 12:21 PM EDT for Rensselaer County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 12:21 PM EDT (16:21 UTC)
Expired
Aug 13, 2016, 12:45 PM EDT
In force
24 min
Issued by
NWS Albany, NY

County Rensselaer County, NY

The radar

The Albany radar (KENX), 33 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

270 
WWUS81 KALY 131621
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1221 PM EDT SAT AUG 13 2016

NYZ052-053-131645-
EASTERN ALBANY-WESTERN RENSSELAER-
1221 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALBANY AND
SOUTHWESTERN RENSSELAER COUNTIES...

AT 1220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
DELMAR...MOVING EAST AT 25 MPH.

WINDS OF AROUND 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CASTLETON-ON-HUDSON AROUND 1225 PM EDT. 
  LOUDONVILLE AROUND 1230 PM EDT. 
  EAST GREENBUSH...RENSSELAER AND MENANDS AROUND 1235 PM EDT. 
  WATERVLIET AROUND 1240 PM EDT. 
  WEST SAND LAKE...AVERILL PARK...WYANTSKILL AND CENTER BRUNSWICK 
  AROUND 1245 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
MCKOWNVILLE...BRAESIDE... EAGLE MILLS...CALLANANS CORNERS...HOUCKS
CORNERS...MALLORYS CORNERS... BRUNSWICK CENTER...TOTEM
LODGE...BECKERS CORNERS AND BETHLEHEM CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 5A...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
 INTERSTATE 87 NEAR MILE MARKER 2 .
 INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 1...AND BETWEEN MILE
MARKERS 6 AND 8-7.

TORRENTIAL RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY CAUSE
LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4253 7356 4249 7389 4266 7396 4280 7352
      4275 7350
TIME...MOT...LOC 1620Z 253DEG 22KT 4261 7381 

$$

TAW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 13, 11:14 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 13, 11:14 AM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Albany NY
1114 AM EDT SAT AUG 13 2016

.SYNOPSIS...
Hot and humid conditions will continue through the weekend along
with the threat for showers and thunderstorms. Any storm will be
capable of producing locally very heavy rainfall. Some storms may
produce strong to possible damaging winds this afternoon into the
evening. The heat and humidity is not expected to break until
early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Another day of heat and humidity across much of the forecast area
along with convection.

The front which stalled across New York State and New England late
last night/early this morning is expected to lift back northward
into northern New York and northern New England as a warm front
today. This boundary will help provide focus for convection and
the mid level flow will be on the increase. The airmass to the
south of the boundary remains very sultry. The Storm Prediction
Center's day 1 outlook has been upgraded to a slight risk for most
of the forecast area since moderately stronger mid level winds on
the 12Z BUF upper air sounding which may support the development
of organized multicellular clusters this afternoon into the
evening. The main threat is for damaging winds. The precipitable
water value was 2.14 inches on the 12Z ALY sounding and 2.12
inches on the 12Z BUF sounding, so very heavy downpours are
possible with any storm. Localized flash flooding remains possible
with the greatest risk will be for urban, poor drainage and low
lying areas.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Not expecting any relief from the heat and humidity until the cold
front clears the forecast area Sunday night.

For tonight...Expect another very warm and muggy night with more
showers and thunderstorms. PWATS remain between 2 and 2.5 inches
so any thunderstorms will be capable of torrential downpours. Lows
will be in the upper 60s to mid 70s.

On Sunday...The cold front will start to drop southeast through
the forecast area reaching the greater Capital District and
northern Berkshires by days end. This feature will be the impetus
for more showers and thunderstorms. MLMUCAPES are over 2000 j/kg
ahead of the front with PWATS ahead of the front still between 2
and 2.5 inches. SPC has the southeast corner of the forecast area
in a marginal risk for severe thunderstorms. Highs on Sunday will
be in the upper 70s to lower 90s.

Sunday night through Monday night...The cold front will drop south
through the remainder of the forecast area Sunday night taking the
oppressive heat and humidity with it. There will still be a chance
of showers and thunderstorms Sunday night and a slight chance of
showers and thunderstorms Monday and Monday night. Lows Sunday
night will be in the 60s to around 70 with highs on Monday in the
mid 70s to mid 80s. Lows Monday night will finally be cooler with
readings in the upper 50s to mid 60s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The long term period looks fairly active, especially for Tuesday-
Thursday, before possibly settling down a bit by Friday.

Low pressure currently bringing heavy rainfall along the Gulf Coast
region is expected to eventually lift north, then northeast as it
becomes embedded in the westerlies by Tuesday. 00Z/13 model
consensus is fairly tight, suggesting that this low tracks somewhere
across or just north/west of the region late Tuesday into Wednesday.
The combination of a warm front lifting northward, and also the low
tracking near or north of the region, along with the return of deep
moist tropical air should bring a high chance of
showers/thunderstorms for late Tuesday through at least early
Wednesday. Locally heavy rainfall could occur during this time.

The low should track northeast of the region by late
Wednesday/Wednesday night, allowing the areal coverage of showers to
decrease. However, another northern stream impulse is expected to
approach from the west Thursday, bringing additional scattered
showers/thunderstorms.

Eventually, drier air may spread into the region in the wake of this
impulse for Friday, and will indicate dry conditions at this time.
However, given the overall strength of the upper level ridge
persisting off the eastern seaboard, it is possible that systems
remain a bit slower, and that showers could linger into Friday,
especially for areas south and east of Albany.

As of temperatures, daytime highs should generally average in the
lower/mid 80s through the period for valleys, and 75-80 across
higher elevations. Overnight lows will mainly be in the 60s,
although some portions of the Hudson Valley may barely drop below
70, especially for Tue night and Wed night. It will be quite humid
again late Tuesday into Wednesday, with some dewpoints possibly
reaching or exceeding 70. Slightly less humid for Thursday-Friday.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
A cold front across the Great Lakes region and northern New
England will slowly settle southeastward later today and tonight,
triggering numerous showers and thunderstorms across the region.

Any patchy low clouds/fog should lift by 13Z-14Z/Sat. However,
mid level clouds will continue to increase, especially for the
afternoon hours, where showers and thunderstorms look to be most
active across the region. Although it will remain VFR throughout
the day, brief periods of MVFR/IFR cigs/vsbys are possible due to
passing showers and t-storms. Showers and thunderstorms will
continue into this evening/early Saturday night.

After the showers and thunderstorms decrease in areal coverage
later this evening, areas of MVFR/IFR cigs and vsbys will develop.
The most likely TAF sites for this will be KGFL and KPSF, and this
has been included in current TAFs.

Light/variable winds will become south to southwest at 5-10 KT
later this morning into the afternoon. South to southwest winds
should decrease to less than 5 KT after sunset.

Winds will be stronger, and variable in direction in and near any
thunderstorms.

Outlook...

Saturday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Sunday: Moderate Operational Impact. Likely SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Hot and humid conditions will continue through the weekend along
with the threat for showers and thunderstorms each day. Any storm
will be capable of producing locally very heavy rainfall. The heat
and humidity is not expected to break until early next week.

Relative humidity values will only drop to 50 to 75 percent today,
recover to 85 to 100 percent tonight, and drop to 50 to 70 percent
on Sunday.

Winds will be southwest at 5 to 10 mph today and tonight and
southwest to west at 5 to 10 mph on Sunday.

&&

.HYDROLOGY...
There will be an increasing chance of showers and thunderstorms
over the weekend as a very warm to hot and humid airmass remains
in place across our region.

Precipitable water values remain very high ranging from 2 to 2.5
inches across the area into Sunday, so storms will be capable of
locally very heavy even torrential rainfall. The threat for
localized flash flooding particularly for urban, poor drainage and
low lying areas will persist.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ001.
     Excessive Heat Warning until 7 PM EDT this evening for CTZ013.
NY...Heat Advisory until 7 PM EDT this evening for NYZ041-049-050-
     052-053-059>061-083.
     Excessive Heat Warning until 7 PM EDT this evening for
     NYZ064>066.
MA...None.
VT...None.

&&

SYNOPSIS...IAA/11
NEAR TERM...IAA/11
SHORT TERM...11
LONG TERM...KL
AVIATION...KL
FIRE WEATHER...11
HYDROLOGY...IAA/11
Hazardous weather outlook, Aug 13, 9:37 AM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
937 AM EDT SAT AUG 13 2016

CTZ013-NYZ064>066-141100-
SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
937 AM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUTCHESS...EASTERN ULSTER
AND SOUTHERN LITCHFIELD COUNTIES..

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ALSO...THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY THIS
AFTERNOON INTO THE EVENING. A FEW STORMS MAY PRODUCE STRONG WIND
GUSTS. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE
GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW
LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY AFTERNOON.

ALSO...THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH
THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE
WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING
AREAS. A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

CTZ001-NYZ041-049-050-052-053-059>061-083-141100-
NORTHERN LITCHFIELD-NORTHERN SARATOGA-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN-
937 AM EDT SAT AUG 13 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL
DISTRICT...SARATOGA GLENS FALLS AREA...THE CENTRAL AND SOUTHERN
TACONICS AND NORTHERN LITCHFIELD COUNTY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ALSO...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS.

IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY
HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE
GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW
LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON
SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY
RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE
GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A
FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO
SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.

MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-063-082-
084-VTZ013>015-141100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
937 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS INCLUDING THE LAKE GEORGE AREA...MOHAWK
VALLEY...EASTERN CATSKILLS...WASHINGTON COUNTY...THE NORTHERN
TACONICS...THE BERKSHIRES AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS.

ALSO...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY
RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST
FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS.
A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON
SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY
RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE
GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A
FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO
SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 13, 9:32 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
932 AM EDT SAT AUG 13 2016

NYZ032-033-131415-
NORTHERN HERKIMER-HAMILTON-
932 AM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HERKIMER AND
NORTHWESTERN HAMILTON COUNTIES...

AT 931 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF BIG
MOOSE...OR 11 MILES NORTHWEST OF OLD FORGE...MOVING EAST AT 35 MPH.

WINDS AROUND 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BIG MOOSE AROUND 945 AM EDT.
  FORKED LAKE PUBLIC CAMPGROUND AND LAKE EATON CAMPGROUND AROUND
  1015 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KEEPAWA...WOODS
LAKE... BRANDRETH...PARTLOW...BEAVER RIVER...DEERLAND...LITTLE
RAPIDS...CATLIN LAKE...ROBINWOOD AND QUAKER BEACH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4397 7426 4375 7512 4393 7515 4408 7476
      4412 7428
TIME...MOT...LOC 1331Z 255DEG 30KT 4386 7507

TAW
Special weather statement, Aug 13, 10:34 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1034 AM EDT SAT AUG 13 2016

NYZ032-033-131515-
NORTHERN HERKIMER-HAMILTON-
1034 AM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER AND
NORTHWESTERN HAMILTON COUNTIES...

AT 1033 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NICKS LAKE
CAMPGROUND...OR NEAR OLD FORGE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  OLD FORGE AROUND 1040 AM EDT.
  ALGER ISLAND PUBLIC CAMPGROUND AROUND 1050 AM EDT.
  INLET...LIMEKILN LAKE CAMPGROUND AND EAGLE BAY AROUND 1055 AM EDT.
  EIGHTH LAKE CAMPGROUND AND BROWN TRACT POND CAMPGROUND AROUND 1105
  AM EDT.
  RAQUETTE LAKE AROUND 1110 AM EDT.
  GOLDEN BEACH CAMPGROUND AROUND 1115 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAGAMORE LAKE...KAMP
KILL KARE...EAGLE NEST...THENDARA...CARTER
STATION...MINNEHAHA...MOUNTAIN LODGE...WOLF LAKE LANDING...FIRST
LAKE AND SAGAMORE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4393 7440 4365 7430 4353 7509 4359 7511
      4372 7512
TIME...MOT...LOC 1433Z 255DEG 30KT 4364 7503

TAW
Special weather statement, Aug 13, 11:26 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1126 AM EDT SAT AUG 13 2016

NYZ033-131600-
HAMILTON-
1126 AM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HAMILTON COUNTY...

AT 1125 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF LIMEKILN LAKE CAMPGROUND...OR 15 MILES WEST OF SPECULATOR...MOVING
EAST AT 40 MPH.

WINDS IN EXCESS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  LEWEY LAKE CAMPGROUND AROUND 1150 AM EDT.
  SPECULATOR AROUND 1155 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PERKINS CLEARING...
CASWELL LAKE...WEST CANADA LAKES...SLED HARBOR AND SABAEL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4379 7424 4366 7420 4352 7418 4348 7478
      4366 7480
TIME...MOT...LOC 1525Z 258DEG 33KT 4359 7470

TAW
Special weather statement, Aug 13, 12:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1214 PM EDT SAT AUG 13 2016

NYZ040-048>050-131645-
MONTGOMERY-SOUTHERN SARATOGA-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
1214 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MONTGOMERY...
NORTHEASTERN SCHENECTADY AND SOUTHERN SARATOGA COUNTIES...

AT 1214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
GLENVILLE...OR NEAR SCOTIA...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...  SCHENECTADY AROUND 1220 PM EDT.
NISKAYUNA...BURNT HILLS...EAST GLENVILLE AND ALPLAUS AROUND 1225 PM
 EDT.   CLIFTON PARK...BALLSTON SPA...COUNTRY KNOLLS AND NORTH
BALLSTON SPA   AROUND 1235 PM EDT.   ROUND LAKE AROUND 1240 PM EDT.
MECHANICVILLE AROUND 1245 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MALTAVILLE...SOUTH
GALWAY CORNER...RECTORS...EAST SARATOGA JUNCITON...STOODLEY
CORNERS... WEST MILTON...HUTCHINSON CROSSING...GLENVILLE
CENTER...BLUE CORNERS AND REXFORD.

THIS INCLUDES INTERSTATE 87 BETWEEN MILE MARKERS 12-13 AND 9-
10...AND NEAR MILE MARKER 8A .

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4297 7414 4305 7392 4294 7364 4293 7365
      4291 7368 4289 7368 4288 7367 4286 7368
      4285 7367 4280 7406
TIME...MOT...LOC 1614Z 253DEG 22KT 4292 7401

TAW
Special weather statement, Aug 13, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1221 PM EDT SAT AUG 13 2016

NYZ052-053-131645-
EASTERN ALBANY-WESTERN RENSSELAER-
1221 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALBANY AND
SOUTHWESTERN RENSSELAER COUNTIES...

AT 1220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
DELMAR...MOVING EAST AT 25 MPH.

WINDS OF AROUND 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CASTLETON-ON-HUDSON AROUND 1225 PM EDT.
  LOUDONVILLE AROUND 1230 PM EDT.
  EAST GREENBUSH...RENSSELAER AND MENANDS AROUND 1235 PM EDT.
  WATERVLIET AROUND 1240 PM EDT.
  WEST SAND LAKE...AVERILL PARK...WYANTSKILL AND CENTER BRUNSWICK
  AROUND 1245 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
MCKOWNVILLE...BRAESIDE... EAGLE MILLS...CALLANANS CORNERS...HOUCKS
CORNERS...MALLORYS CORNERS... BRUNSWICK CENTER...TOTEM
LODGE...BECKERS CORNERS AND BETHLEHEM CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 5A...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
 INTERSTATE 87 NEAR MILE MARKER 2 .
 INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 1...AND BETWEEN MILE
MARKERS 6 AND 8-7.

TORRENTIAL RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY CAUSE
LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4253 7356 4249 7389 4266 7396 4280 7352
      4275 7350
TIME...MOT...LOC 1620Z 253DEG 22KT 4261 7381

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 10:10 PM EDTSpecial Weather StatementALYUlster65 min
Aug 13, 9:32 AM EDTSpecial Weather StatementALYHamilton43 min
Aug 13, 10:34 AM EDTSpecial Weather StatementALYHamilton, Herkimer41 min
Aug 13, 11:26 AM EDTSpecial Weather StatementALYHamilton34 min
Aug 13, 12:14 PM EDTSpecial Weather StatementALYSchenectady31 min
Aug 13, 12:25 PM EDTSpecial Weather StatementALYWarren35 min
Aug 13, 12:37 PM EDTSpecial Weather StatementALYSaratoga38 min
Aug 13, 1:06 PM EDTSpecial Weather StatementALYFulton24 min
Aug 13, 1:33 PM EDTSpecial Weather StatementALYWarren27 min
Aug 13, 1:51 PM EDTSpecial Weather StatementALYWashington24 min
Aug 13, 2:24 PM EDTSpecial Weather StatementALYWashington36 min
Aug 13, 2:28 PM EDTSpecial Weather StatementALYFulton47 min
Aug 13, 2:40 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga65 min
Aug 13, 2:57 PM EDTSpecial Weather StatementALYFulton48 min
Aug 13, 3:15 PM EDTAreal Flood AdvisoryALYHerkimer2 hr
Aug 13, 3:29 PM EDTSpecial Weather StatementALYWashington31 min
Aug 13, 3:33 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Aug 13, 3:48 PM EDTSpecial Weather StatementALYSaratoga, Washington27 min
Aug 13, 3:49 PM EDTSpecial Weather StatementALYRensselaer41 min
Aug 13, 4:02 PM EDTSpecial Weather StatementALYWashington13 min
Aug 13, 4:07 PM EDTHeat AdvisoryALYDutchess, Ulster27 hr
Aug 13, 4:26 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington49 min
Aug 13, 4:40 PM EDTSpecial Weather StatementALYWarren35 min
Aug 13, 4:57 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington33 min
Aug 13, 5:18 PM EDTSpecial Weather StatementALYHamilton, Herkimer42 min
Aug 13, 5:28 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery62 min
Aug 13, 5:38 PM EDTSpecial Weather StatementALYWashington37 min
Aug 13, 6:16 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more59 min
Aug 13, 6:22 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady, Washington38 min
Aug 13, 6:50 PM EDTSevere Thunderstorm WarningALYGreene, Ulster55 min
Aug 13, 6:55 PM EDTSevere Thunderstorm WarningALYWashington65 min
Aug 13, 7:01 PM EDTSpecial Weather StatementALYSchoharie44 min
Aug 13, 7:06 PM EDTExcessive Heat WarningALYDutchess, Ulster2 hr
Aug 13, 7:07 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady, Warren, Washington38 min
Aug 13, 7:32 PM EDTSpecial Weather StatementALYAlbany, Rensselaer43 min
Aug 13, 7:36 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady39 min
Aug 13, 7:43 PM EDTSevere Thunderstorm WarningALYWashington17 min
Aug 13, 7:48 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster57 min
Aug 13, 3:58 PM EDTSpecial Weather StatementALYWindham32 min
Aug 13, 4:19 PM EDTSpecial Weather StatementALYBennington26 min
Aug 13, 6:05 PM EDTSpecial Weather StatementALYBennington40 min
Aug 12, 8:00 PM EDTSpecial Weather StatementALYBerkshire30 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.